On singular equations over torsion-free groups

Martin Edjvet, James Howie

Research output: Contribution to journalArticlepeer-review

Abstract

We prove a Freiheitssatz for one-relator products of torsion-free groups, where the relator has syllable length at most 8. This result has applications to equations over torsion-free groups: in particular a singular equation of syllable length at most 18 over a torsion-free group has a solution in some overgroup.

Original languageEnglish
Pages (from-to)551-580
Number of pages30
JournalInternational Journal of Algebra and Computation
Volume31
Issue number3
Early online date14 Apr 2021
DOIs
Publication statusPublished - May 2021

Keywords

  • Equations over groups
  • One-relator products

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'On singular equations over torsion-free groups'. Together they form a unique fingerprint.

Cite this